Journal of Applied Mathematics

Laplace transforms and the American straddle

G. Alobaidi and R. Mallier

Full-text: Open access


We address the pricing of American straddle options. We use partial Laplace transform techniques due to Evans et al. (1950) to derive a pair of integral equations giving the locations of the optimal exercise boundaries for an American straddle option with a constant dividend yield.

Article information

J. Appl. Math., Volume 2, Number 3 (2002), 121-129.

First available in Project Euclid: 30 March 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 65R20: Integral equations


Alobaidi, G.; Mallier, R. Laplace transforms and the American straddle. J. Appl. Math. 2 (2002), no. 3, 121--129. doi:10.1155/S1110757X02110011.

Export citation


  • R. E. Kuske and J. B. Keller, Optimal exercise boundary for an American put option, Appl. Math. Fin. 5 (1998), 107–116.
  • R. Mallier and G. Alobaidi, Laplace transforms and American options, Appl. Math. Fin. 7 (2000), no. 4, 241–256.
  • H. P. McKean Jr., Appendix: A free boundary problem for the heat equation arising from a problem in mathematical economics, Industrial Management Review 6 (1965), 32–39.
  • A. D. Polyanin and V. Manzhirov, Handbook of Integral Equations, CRC Press, New York, 1998.
  • P. Van Moerbeke, On optimal stopping and free boundary problems, Arch. Rational Mech. Anal. 60 (1975/76), no. 2, 101–148.
  • P. Wilmott, Derivatives: The Theory and Practice of Financial Engineering, Wiley University Edition, Chichester, 1998.